It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-27-2007, 08:03 PM   #1
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
When is it coming back???

I've been off of the Prozac for seven months now and still no sex drive. I've been told it takes up to a year after stopping the meds for it to return. Someone please tell me that it doesn't actually take that long. I was on it for eight years. BTW, I take 5-HTP for the depression now and it's working good.

Last edited by kittywitty; 08-27-2007 at 08:13 PM.

 
Old 08-28-2007, 02:21 AM   #2
Junior Member
(male)
 
Join Date: Aug 2007
Location: New York
Posts: 41
jemmiez HB User
Re: When is it coming back???

I am currently starting to take 5-htp for depression myself..I have done some research on 5-htp and found that it can also lower sex drive but this side effect is usually only seen at what is considered a high dose. How much are you taking??

 
Sponsors Lightbulb
   
Old 08-28-2007, 05:46 AM   #3
Veteran
(male)
 
Join Date: Nov 2006
Posts: 459
Survivor3 HB User
Re: When is it coming back???

The pp is right. 5 htp does reduce sex drive.

 
Old 08-28-2007, 07:55 PM   #4
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: When is it coming back???

Thanks for the replies, guys. I'm taking 200mgs. I've read the same thing and I really hope it's not true (for me anyway), because otherwise it's working great. I've been taking it since March of this year. All I know is that I will never take another prescription ad again. I've been on several (at least 10 over the past 10 years). Way too many nasty side effects and not worth it to me. I'd rather be depressed and feel pain than nothing at all.

Last edited by kittywitty; 08-28-2007 at 08:00 PM.

 
Old 08-28-2007, 09:38 PM   #5
Junior Member
(male)
 
Join Date: Aug 2007
Location: New York
Posts: 41
jemmiez HB User
Re: When is it coming back???

personally I notice no sexual side effects from my dose 50mg at night. I may increase and let you know how it goes. 200mg is considered a "high" dose as I believe Dr. Ray Sahelian considers anything over 70-100 mg as high and where symptoms like this may occur. I am glad it is working for you and hopefully the side effect is only temporary...maybe you will be able to lower your dose a little in the future when you feel better and maybe that will help. Best of luck ....

quick question.. what other supplements are you taking in addition to the 5-htp. I briefly took it while I was also taking a b-complex vitamin and noticed that it really worked.. I recently started to take the 5htp again without the b-complex and I dont seem to be getting the drastic improvement I had last time... do you think I need to take a b-complex or at least a reg multivitamin with this?? I am currently taking nothing but the 5htp

 
Old 08-28-2007, 10:48 PM   #6
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: When is it coming back???

I take a B complex vitamin, zinc supplement, and a women's multivitamin, all of them are whole food supplements. It says in my 'Vitamin Bible' that a B complex vitamin should be taken with 5-HTP to help metabolize it. Consequently, whenever I've needed to increase the 5-HTP, I increased the B complex. I truly think my libido problems are related to the Prozac, though. I never had any problem in that area prior to taking it. I look back and even when I was at my lowest with the depression, I still wanted sex. Right now it's not even on my 'to do' list and it hasn't been for a very long time. I want to 'want to', though. I can force myself to be interested, and it does end up being enjoyable for me, it's just alot of work and alot of times it seems like a chore and I just don't want to be bothered with it. Having sex shouldn't be work, in my book, it should happen naturally or not at all.

Last edited by kittywitty; 08-28-2007 at 10:53 PM.

 
Old 08-29-2007, 02:49 AM   #7
Junior Member
(male)
 
Join Date: Aug 2007
Location: New York
Posts: 41
jemmiez HB User
Re: When is it coming back???

Kitty,

I certainly agree with you in that the Prozac was the main culprit here but I also hope that the 5-htp isn't prolonging the problem. There are various herbs that can help in that area although I don't know if I'd necessarily combine them with 5-htp. Once again best of luck and keep us updated

oh..

can you recommend a specific brand of B-complex that works for you??
and how do you take it ?(morning /night /w/food etc)

 
Old 08-29-2007, 02:35 PM   #8
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: When is it coming back???

Thanks, Reefy. I'll give it until after the new year to see if anything changes. That way maybe I'll know if the 5-HTP is causing it or what. I was told by someone on here that it took an entire year for her sex drive to come back after Zoloft. In the meantime, yeah, I've tried various herbs (damiana, dong quai, ginseng, gingko, tribulus) all to no avail. I did take saw palmetto extract for awhile and it worked, but then it stopped working. So, I took it back and bought something called 'Hot Plants for Her', it has maca in it. I just started it today. I took it before, earlier this year, but I had only been off the Prozac for a month at that point, so I think it (Prozac) was still in my system and I think maybe the herbs in the Hot Plants didn't jive with it because soon after I started taking it, I became depressed. I then stopped taking it and I felt better. Hopefully, this time around will be better. Regarding the B complex, I take a brand called Mega Foods. They're whole food vitamins you can buy at a vitamin store. They can be taken with or without food. I take mine (3 of them) in the morning. If I take them at night, I end up not being able to sleep. Besides helping with your mood, B vitamins also give you energy.

 
Old 08-31-2007, 05:04 AM   #9
Junior Member
(male)
 
Join Date: Aug 2007
Location: New York
Posts: 41
jemmiez HB User
Re: When is it coming back???

Thank you kitty, that mega foods product looks promising. I recently just saw a naturopath and she is going to order me a special hypoallergenic b complex from a professional brand which I will try first...if it doesn't work to my liking I will definitely try the megafoods one. Regarding your situation, I absolutely agree that you should just wait it out so you can be relatively sure what's going on. As far as the depression with the hot plants product, I personally tried maca for a libido boost and it actually seemed to reduce mine. I gave it a fair run but found it didn't produce any noticable effects and may have hurt the situation. Maybe that is just how the maca or one of the other ingredients affects you. Anyway, once again good luck and keep in touch

 
Old 09-01-2007, 09:58 PM   #10
Senior Veteran
(female)
 
kittywitty's Avatar
 
Join Date: Apr 2005
Location: usa, MI
Posts: 2,171
kittywitty HB Userkittywitty HB User
Re: When is it coming back???

You're welcome, Reefy, glad I could help and good luck to you, too. So far, so good with the Hot Plants, no depression this time, that is. Hopefully, something else will happen soon, though. I'll give it a couple months, if I don't see any results after that, I'm going to try doing a body 'cleansing' product from the health store.

Last edited by kittywitty; 09-01-2007 at 10:11 PM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
i am trying to get off methodone my self iam down to 10 mg when i go to 5 mg what is mosstree Addiction & Recovery 6 05-01-2011 06:17 AM
when will i stop missing my husband davejoann1 Acute Respiratory Distress Syndrome (ARDS) 66 04-10-2011 01:39 PM
Lupus and blood pressure spikes when sleeping. Sunsetnan Lupus 121 07-26-2010 07:21 AM
Court Date Coming Up....Getting Nervous elle45 Disabilities 11 05-10-2010 02:36 PM
Back spasms, can't breath when reclining skevap Open to All Other Health Topics 0 03-31-2010 07:43 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 11:03 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!